Alert archive / Louisiana / Tornado Warnings in 2019
Tornado Warning 27, NWS Lake Charles, LA
NWS Lake Charles, LA issued this tornado warning at May 19, 2019, 5:12 AM CDT for Allen Parish, Evangeline Parish, Louisiana. It was in force for 18 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 19, 2019, 5:12 AM CDT (10:12 UTC)
- Expired
- May 19, 2019, 5:30 AM CDT
- In force
- 18 min
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
Counties Allen Parish, LA, Evangeline Parish, LA
The radar
The Ft Polk radar (KPOE), 59 km from the middle of the area, began a volume at 10:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 19, 1:47 AM CDT | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 10.2 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2638 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 729 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 94 m²/s²
- 0-3 km storm-relative helicity
- 177 m²/s²
- Significant tornado parameter
- 1.8
- Supercell composite
- 9.9
The text
As transmitted.
346
WFUS54 KLCH 191012
TORLCH
LAC003-039-191030-
/O.NEW.KLCH.TO.W.0027.190519T1012Z-190519T1030Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Lake Charles LA
512 AM CDT Sun May 19 2019
The National Weather Service in Lake Charles has issued a
* Tornado Warning for...
West central Evangeline Parish in central Louisiana...
Northeastern Allen Parish in southwestern Louisiana...
* Until 530 AM CDT.
* At 512 AM CDT, a severe thunderstorm capable of producing a tornado
was located over Bond, or near Oakdale, moving northeast at 25 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Beaver around 525 AM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to an interior room on the lowest floor of a
sturdy building. Avoid windows. If you are outdoors, in a mobile
home, or in a vehicle, move to the closest substantial shelter and
protect yourself from flying debris.
&&
LAT...LON 3066 9264 3069 9269 3074 9269 3083 9259
3081 9251 3074 9248
TIME...MOT...LOC 1012Z 235DEG 22KT 3073 9263
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$
TWHWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this tornado warning went out at May 19, 5:02 AM CDT, 10 minutes earlier.
Area forecast discussion, May 19, 5:02 AM CDT, 10 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
502 AM CDT Sun May 19 2019
.DISCUSSION...An active morning ongoing with strong to severe
thunderstorms advancing across central Louisiana where a Tornado
Watch is in effect until 10 AM CDT. Earlier activity over interior
southeast Texas has weakened and the Tornado Watch was allowed to
expire at 4 AM CDT.
Convection associated with a sharp and negatively tilted
mid/upper level trof now approaching the Mississippi valley,
CAPES in excess of 2000 J/kg and favorable shear. Activity
has been very limited along and south of the Interstate 10
corridor and where lift has been limited. Will see a west to
east ending of the convection through the day as aforementioned
trof advances further east and northeast and flow aloft trends dry
west to northwest.
Pattern through the remainder of the week looks overall dry. Did
have to include a low end chance for a few showers and
thunderstorms Monday afternoon for the northeast portion of the
forecast area. This associated with some weak energy incoming as
flow aloft comes back around to the southwest as another vigorous
low advances into the plains then advances north. This is
followed by a second cyclone culminating into a deep trof for the
western CONUS and an amplifying and retrograding ridge for the
east CONUS. Dry pattern thus expected.
&&
.MARINE...A moderate early morning southeast flow will gradually
relax as strong low pressure advances northeast through the
eastern plains. Showers and thunderstorms associated with this
system will be ending west to east through the day. An overall dry
pattern is expected to prevail through the week, but winds will
strengthen going into Tuesday and Wednesday as another strong
storm system advances across the plains.
&&
.PRELIMINARY POINT TEMPS/POPS...
AEX 85 73 88 73 / 60 10 20 10
LCH 85 75 86 76 / 50 10 10 10
LFT 84 74 87 75 / 70 10 20 10
BPT 86 76 86 76 / 40 10 10 10
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...None.
TX...None.
GM...Small Craft Advisory until 7 AM CDT this morning for GMZ450-452-
455-470-472-475.
Small Craft Exercise Caution until 7 AM CDT this morning for
GMZ430-432-435.
&&
PUBLIC...23Hazardous weather outlook, May 18, 3:25 PM CDT, 13 hours 47 minutes before
Hazardous Weather Outlook National Weather Service Lake Charles LA 325 PM CDT Sat May 18 2019 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262- 191100- Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry- Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin- Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron- East Cameron-Tyler-Hardin-Jefferson-Orange-Northern Jasper- Northern Newton-Southern Jasper-Southern Newton- 325 PM CDT Sat May 18 2019 This Hazardous Weather Outlook is for portions of central Louisiana, south central Louisiana, southwest Louisiana, west central Louisiana, and southeast Texas. .DAY ONE...This Afternoon and Tonight There is a slight to elevated threat for strong to severe storms late tonight in parts of southeast Texas and southwest and central Louisiana. Damaging winds, large hail, and isolated tornadoes are all possible. .DAYS TWO THROUGH SEVEN...Sunday through Friday There is a marginal risk for strong to severe storms on Sunday across most of our forecast area. The threat will diminish by Sunday evening. There is a small chance for thunderstorms on Tuesday and Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected. GMZ430-432-435-450-452-455-470-472-475-191100- Sabine Lake-Calcasieu Lake-Vermilion Bay- Coastal waters from Cameron LA to High Island TX out 20 NM- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM- Waters from Cameron LA to High Island TX from 20 to 60 NM- Waters from Intracoastal City to Cameron LA from 20 to 60 NM- Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 325 PM CDT Sat May 18 2019 This Hazardous Weather Outlook is for portions of Gulf of Mexico. .DAY ONE...This Afternoon and Tonight Strong southerly flow necessities a small craft advisory for the coastal waters and exercise caution for coastal lakes and bays. There will also be scattered showers and thunderstorms. .DAYS TWO THROUGH SEVEN...Sunday through Friday Scattered showers and thunderstorms on Sunday will dissipate by Sunday evening. There is a small threat for thunderstorms on Tuesday and Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected.
In the hours before
Special weather statement, May 19, 2:59 AM CDT, 2 hours 13 minutes before
Special Weather Statement National Weather Service Lake Charles LA 259 AM CDT Sun May 19 2019 LAZ030-190830- Beauregard- 259 AM CDT Sun May 19 2019 ...A STRONG THUNDERSTORM WILL AFFECT CENTRAL BEAUREGARD PARISH... At 259 AM CDT, a strong thunderstorm was located near Singer, moving northeast at 30 mph. Winds in excess of 40 mph and nickel size hail are possible with this storm. Locations impacted include... Singer and Deridder. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. LAT...LON 3059 9355 3068 9359 3085 9333 3063 9321 TIME...MOT...LOC 0759Z 241DEG 26KT 3065 9351 TWH
Local storm report, May 19, 3:36 AM CDT, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
336 AM CDT SUN MAY 19 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0144 AM TSTM WND DMG KIRBYVILLE 30.66N 93.90W
05/19/2019 JASPER TX 911 CALL CENTER
TREE DOWN IN KIRBYVILLE
&&
FNAVEJARSpecial weather statement, May 19, 3:58 AM CDT, 1 hour 14 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
358 AM CDT Sun May 19 2019
LAZ030-TXZ260-190945-
Beauregard LA-Northern Newton TX-
358 AM CDT Sun May 19 2019
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL BEAUREGARD PARISH IN
SOUTHWESTERN LOUISIANA AND CENTRAL NEWTON COUNTIES UNTIL 445 AM
CDT...
At 358 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from De Ridder to near Singer to near Bon Weir.
Movement was southeast at 30 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations impacted include...
Merryville, Singer, Bon Weir, De Ridder, Deridder, Bivens and Tulla.
A Tornado Watch remains in effect until 400 AM CDT for southeastern
Texas. A Tornado Watch also remains in effect until 1000 AM CDT for
southwestern Louisiana.
LAT...LON 3084 9315 3055 9338 3059 9363 3076 9372
3077 9347 3088 9334 3088 9321
TIME...MOT...LOC 0858Z 315DEG 27KT 3084 9326 3073 9342 3071 9368
06Local storm report, May 19, 4:18 AM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
418 AM CDT SUN MAY 19 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 AM TORNADO 7 NNE SINGER 30.75N 93.37W
05/19/2019 BEAUREGARD LA BROADCAST MEDIA
LOTS OF TREES DOWN ON JIM WEST ROAD. RADAR INDICATED WELL
DEFINED DEBRIS BALL SIGNATURE.
0317 AM TORNADO 4 NNE SINGER 30.71N 93.39W
05/19/2019 BEAUREGARD LA BROADCAST MEDIA
TREES DOWN AT MITCHELL LOOP. RESIDENT THERE HAS A TREE
FALLEN INSIDE HER HOME WITH WATER IN THE HOME. RADAR
DETECTED A WELL DEFINED DEBRIS BALL SIGNATURE AT THAT
LOCATION.
&&
FNAVEJARLocal storm report, May 19, 4:38 AM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
438 AM CDT SUN MAY 19 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0111 AM TSTM WND DMG 3 ENE TOWN BLUFF 30.81N 94.13W
05/19/2019 JASPER TX LAW ENFORCEMENT
LOTS OF TREES DOWN AND LOTS OF DEBRIS JUST INSIDE OF
JASPER COUNTY. TREE ON A HOUSE. FIRE
DEPARTMENT...ELECTRIC COMPANY...LAW ENFORCEMENT AT SCENE.
&&
FNAVEJARLocal storm report, May 19, 5:09 AM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
509 AM CDT SUN MAY 19 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1247 AM TSTM WND DMG 12 ENE ROCKLAND 31.07N 94.19W
05/19/2019 JASPER TX LAW ENFORCEMENT
TREES DOWN EITHER SIDE OF RECREATION ROAD 255 AT STATE
HIGHWAY 63.
&&
FNAVEJARThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 19, 1:43 AM CDT | Severe Thunderstorm Warning | LCH | Beauregard | 34 min |
| May 19, 2:36 AM CDT | Special Weather Statement | LCH | Rapides | 39 min |
| May 19, 2:59 AM CDT | Special Weather Statement | LCH | Beauregard | 31 min |
| May 19, 3:00 AM CDT | Areal Flood Advisory | LCH | Beauregard, Vernon | 2 hr |
| May 19, 3:06 AM CDT | Tornado Warning | LCH | Beauregard | 24 min |
| May 19, 3:29 AM CDT | Tornado Warning | LCH | Beauregard, Vernon | 18 min |
| May 19, 3:45 AM CDT | Severe Thunderstorm Warning | LCH | Allen, Beauregard | 45 min |
| May 19, 3:58 AM CDT | Special Weather Statement | LCH | Beauregard | 47 min |
| May 19, 4:07 AM CDT | Tornado Warning | LCH | Allen, Beauregard, Vernon | 25 min |
| May 19, 4:23 AM CDT | Severe Thunderstorm Warning | LCH | Allen, Beauregard, Jefferson Davis | 67 min |
| May 19, 4:47 AM CDT | Tornado Warning | LCH | Rapides | 28 min |
| May 19, 4:49 AM CDT | Tornado Warning | LCH | Allen, Beauregard | 13 min |
| May 19, 4:58 AM CDT | Severe Thunderstorm Warning | LCH | Allen, Evangeline | 47 min |
| May 19, 5:26 AM CDT | Tornado Warning | LCH | Evangeline | 35 min |
| May 19, 5:29 AM CDT | Special Weather Statement | LCH | Acadia, Jefferson Davis | 46 min |
| May 19, 5:36 AM CDT | Severe Thunderstorm Warning | LCH | Acadia, Evangeline, Saint Landry | 54 min |
| May 19, 5:43 AM CDT | Tornado Warning | LCH | Evangeline | 32 min |
| May 19, 5:56 AM CDT | Tornado Warning | LCH | Evangeline, Saint Landry | 34 min |
| May 19, 5:58 AM CDT | Severe Thunderstorm Warning | LCH | Acadia, Jefferson Davis, Lafayette | 47 min |
| May 19, 6:11 AM CDT | Tornado Warning | LCH | Saint Landry | 34 min |
| May 19, 6:21 AM CDT | Severe Thunderstorm Warning | LCH | Acadia, Lafayette, Saint Landry, Saint Martin | 54 min |
| May 19, 6:32 AM CDT | Severe Thunderstorm Warning | LCH | Acadia, Iberia, Lafayette, Saint Martin, Vermilion | 58 min |
| May 19, 6:54 AM CDT | Flash Flood Warning | LCH | Acadia, Allen, Beauregard, Calcasieu, Jefferson Davis | 3 hr |
| May 19, 7:00 AM CDT | Special Weather Statement | LCH | Vermilion | 60 min |
| May 19, 7:08 AM CDT | Areal Flood Warning | LCH | Beauregard | 112 min |
| May 19, 7:20 AM CDT | Severe Thunderstorm Warning | LCH | Iberia, Lafayette, Saint Martin, St. Mary, Vermilion | 55 min |
| May 19, 7:21 AM CDT | Special Marine Warning | LCH | 114 min | |
| May 19, 7:39 AM CDT | Special Weather Statement | LCH | Jefferson Davis | 51 min |
| May 19, 8:14 AM CDT | Severe Thunderstorm Warning | LCH | Iberia, Saint Martin, St. Mary | 61 min |
| May 19, 9:12 AM CDT | Special Weather Statement | LCH | St. Mary | 33 min |
| May 19, 9:13 AM CDT | Special Marine Warning | LCH | 62 min | |
| May 19, 9:53 AM CDT | River Flood Warning | LCH | Allen | 6 days |
| May 19, 9:53 AM CDT | River Flood Warning | LCH | Allen | 21 days |
| May 19, 9:53 AM CDT | River Flood Warning | LCH | Allen, Jefferson Davis | 21 days |
| May 19, 9:53 AM CDT | River Flood Warning | LCH | Calcasieu | 4 days |
| May 19, 9:53 AM CDT | River Flood Warning | LCH | Calcasieu | 21 days |
| May 19, 9:53 AM CDT | River Flood Warning | LCH | Vernon | 3 days |
| May 19, 9:53 AM CDT | River Flood Warning | LCH | Calcasieu | 4 days |
| May 19, 9:53 AM CDT | River Flood Warning | LCH | Acadia, Evangeline, Saint Landry | 3 days |
| May 19, 9:53 AM CDT | River Flood Warning | LCH | Beauregard | 4 days |
| May 19, 9:53 AM CDT | River Flood Warning | LCH | Allen | 5 days |
| May 19, 9:53 AM CDT | River Flood Warning | LCH | Acadia, Allen, Evangeline, Jefferson Davis | 21 days |
| May 19, 9:53 AM CDT | River Flood Warning | LCH | Lafayette, Saint Landry, Saint Martin | 67 hr |
| May 19, 10:14 AM CDT | Special Marine Warning | LCH | 16 min | |
| May 19, 10:47 AM CDT | Special Marine Warning | LCH | 88 min | |
| May 19, 2:17 PM CDT | Special Weather Statement | LCH | Beauregard | 43 min |
| May 19, 2:51 PM CDT | Severe Thunderstorm Warning | LCH | Beauregard | 39 min |
| May 19, 3:11 PM CDT | Special Weather Statement | LCH | Calcasieu | 49 min |
| May 19, 3:17 PM CDT | Flash Flood Warning | LCH | Allen, Beauregard, Vernon | 118 min |
| May 19, 3:26 PM CDT | Areal Flood Advisory | LCH | Calcasieu | 2 hr |
| May 19, 3:40 PM CDT | Severe Thunderstorm Warning | LCH | Calcasieu, Jefferson Davis | 35 min |
| May 19, 3:51 PM CDT | Special Weather Statement | LCH | Beauregard | 39 min |
| May 19, 4:49 PM CDT | Special Weather Statement | LCH | Beauregard | 41 min |
| May 19, 4:58 PM CDT | Severe Thunderstorm Warning | LCH | Beauregard | 34 min |
| May 19, 5:17 PM CDT | Flash Flood Warning | LCH | Allen, Beauregard, Vernon | 118 min |
Nearby
Tornado Warnings in Louisiana, 2019Every tornado warning in 2019Tornadoes in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.